Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 11, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 12, 2018, 6:00 AM CDT for Clay County, Effingham County, Illinois. It was in force for 4 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 6:00 AM CDT (11:00 UTC)
- Expired
- Jun 12, 2018, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IL, Effingham County, IL
The radar
The Evansville,IN radar (KVWX), 93 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:00 AM CDT | HEAVY RAIN 4.13 | 6 Sse Clay City, IL | |
| Jun 12, 6:30 AM CDT | HEAVY RAIN 4.06 | Flora, IL | |
| Jun 12, 7:00 AM CDT | HEAVY RAIN 2.36 | Ne Watson, IL | |
| Jun 12, 7:00 AM CDT | HEAVY RAIN 2.76 | 4 Ssw Altamont, IL | |
| Jun 12, 7:00 AM CDT | HEAVY RAIN 3.76 | Se Effingham, IL | |
| Jun 12, 7:00 AM CDT | HEAVY RAIN 3.83 | 2 Wnw Effingham, IL | |
| Jun 12, 7:00 AM CDT | HEAVY RAIN 3.86 | 3 Sw Effingham, IL | |
| Jun 12, 7:25 AM CDT | HEAVY RAIN 2.88 | Beecher City, IL | |
| Jun 12, 7:30 AM CDT | FLASH FLOOD | 2 S Flora, IL | WASHED OUT BRIDGE ON CHERRYBARK LANE/300 N |
| Jun 12, 7:30 AM CDT | FLASH FLOOD | Flora, IL | SIGNIFICANT FLOODING OCCURRING ACROSS PARTS OF CLAY COUNTY. OVER 3 INCHES OF RAIN HAS FALLEN IN FLORA SINCE 430 AM THIS MORNING |
| Jun 12, 7:45 AM CDT | FLASH FLOOD | Beecher City, IL | ROADS FLOODING IN PARTS OF THE COUNTY. IMPACTED ROADS INCLUDE STATE HIGHWAYS 32 AND 33. |
| Jun 12, 10:00 AM CDT | FLASH FLOOD | 1 N Flora, IL | A WATER RESCUE WAS PERFORMED WHEN A MAN ATTEMPTED TO DRIVE HIS TRUCK THROUGH FLOOD WATERS FROM A LOCAL CREEK ABOUT 1 MILE NORTH OF FLORA. THE MAN WAS NOT INJURED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
172
WGUS53 KILX 121100
FFWILX
ILC025-049-121500-
/O.NEW.KILX.FF.W.0011.180612T1100Z-180612T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
600 AM CDT TUE JUN 12 2018
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Clay County in south central Illinois...
Effingham County in south central Illinois...
* Until 1000 AM CDT
* At 559 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen with the latest round of storms. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Effingham, Flora, Altamont, Teutopolis, Louisville, Clay City,
Watson, Dieterich, Beecher City, Edgewood, Xenia, Bible Grove,
Shumway, Montrose, Iola, Sailor Springs, Ingraham, Moccasin, Mason
and Oskaloosa.
This includes the following highways...
Interstate 57 between mile markers 142 and 168.
Interstate 70 between mile markers 79 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3861 8870 3891 8870 3891 8881 3922 8880
3922 8847 3917 8847 3917 8836 3886 8836
3884 8826 3873 8826 3873 8829 3866 8827
3863 8830 3860 8826
$$
Bak1 follow-up statement
003
WGUS73 KILX 121458
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
958 AM CDT TUE JUN 12 2018
ILC025-049-121506-
/O.EXP.KILX.FF.W.0011.000000T0000Z-180612T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay-Effingham-
958 AM CDT TUE JUN 12 2018
...THE FLASH FLOOD WARNING FOR CLAY AND EFFINGHAM COUNTIES WILL
EXPIRE AT 1000 AM CDT...
Rainfall has come to an end and the water has stopped rising. Many
area roads remain flooded. This product has been replaced by an
Areal Flood Warning through 645 PM. Please continue to heed any
remaining road closures.
LAT...LON 3861 8870 3891 8870 3891 8881 3922 8880
3922 8847 3917 8847 3917 8836 3886 8836
3884 8826 3873 8826 3873 8829 3866 8827
3863 8830 3860 8826
$$
HJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:05 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 12, 4:05 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 405 AM CDT Tue Jun 12 2018 .SHORT TERM...(Today and tonight) ISSUED AT 355 AM CDT Tue Jun 12 2018 Expanded the flash flood watch further north to include Clark, Edgar, Douglas and Macon counties, and still goes until 1 pm cdt. A warm front was over central IL/IN near I-72 and helping to produce an area of showers and thunderstorms over parts of central and southeast IL, mainly from Macomb to Springfield and Litchfield east, and tracking slowly ESE. Precipitable water values were 1.5 to 2 inches over CWA this morning, highest over southeast IL. This was giving some heavy rains and radar estimated 2-5 inches from I-72 south with locally 4-7 inches from Taylorville to Mattoon south since Sunday. HRRR model shows this convection becoming more widely scattered during mid to late morning. But isolated to scattered convection redevelop this afternoon as airmass gets more unstable again. SPC day1 outlook has marginal risk of severe thunderstorms this afternoon and early evening south of I-72. Some thunderstorms could also have heavy rains and frequent lightning. Highs today mostly in the mid 80s, with some upper 80s from Springfield sw where heat indices peak in the mid 90s. A weak cold front to push southeast into the IL river valley later this evening and thru rest of central IL overnight, and thru southeast IL early Wed morning. Still some timing differences between models with frontal passage, and the 00Z models overall have trended a bit slower. Will continue at least 20-40% chance of convection tonight, highest pops in eastern/southeast IL. Lows in the upper 60s to near 70F tonight. && .LONG TERM...(Wednesday through Monday) ISSUED AT 355 AM CDT Tue Jun 12 2018 Isolated convection could linger in far southeast IL Wed morning, otherwise dry and warm conditions expected on Wed with highs in the mid 80s. Drier air advects into central IL during Wed as dewpoints drop into the 50s, while still humid in southeast IL with dewpoints mostly in the upper 60s/lower 70s most of the day. Less humid air arrives in southeast IL Wed night as dewpoints slip into the upper 50s/lower 60s. Lows Wed night in the lower 60s, with some upper 50s possible north of I-74. 00Z models have trended drier on Thu with IL being influenced by weak high pressure moving over the lower Great Lakes and Ohio river valley. Highs in the mid 80s again with fairly comfortable dewpoints in the upper 50s/lower 60s across CWA. A strong upper level ridge to build into IL late this week with 590 dm 500 mb high near MO and mid MS river valley by Saturday, bringing a heat wave to area for Father's day weekend. Have isolated showers and thunderstorms possible overnight Thu night into Friday but most areas should stay dry, and getting very warm and more humid Friday. Highs in the upper 80s to near 90F Friday with afternoon heat indices peaking from 92-98F. Dry, hot and humid conditions expected Sat/Sun with highs in the low to mid 90s and afternoon heat indices peaking from 97-104F, and may flirt with heat advisory criteria of 105F. Still hot and humid on Monday with highs in the lower 90s and afternoon heat index of 97-102F. Upper level ridge beginning to break down early next work week with chances of showers/thunderstorms returning from Monday afternoon on. Highs still in the upper 80s to near 90F next Tuesday with chances of showers/thunderstorms with more MCS activity possible. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1255 AM CDT Tue Jun 12 2018 A warm front lifting northward into central IL overnight will shift ENE winds less than 10 kts to SE and eventually SSW by mid Tue morning. Weak lift along frontal boundary and moist airmass will also develop scattered showers and thunderstorms, which recently have started to appear near PIA and CMI. IFR to MVFR conditions will be possible overnight into early Tue morning with this convection along with some low clouds and fog too. Daytime heating to destabilize airmass again by Tue afternoon with isolated showers and thunderstorms appearing, though coverage appears too isolated to pinpoint down in the tafs. Winds to veer SW at 6-12 kts during Tuesday and diminish to around 5 kts after sunset Tue. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 PM CDT this afternoon for ILZ047- 049>057-061>063-066>068-071>073. && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Jun 12, 4:30 AM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 430 AM CDT Tue Jun 12 2018 ILZ027>031-036-037-040-041-131100- Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 430 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms are possible today and early this evening until sunset across the Illinois river valley. Severe storms are not expected, though an isolated thunderstorm could have gusty winds, small hail, locally heavy rains and frequent lightning especially along and southeast of the Illinois river this morning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated thunderstorms are possible overnight Thursday night and Friday. There is a chance of thunderstorms again on Monday afternoon and Monday night. Summerlike heat and humidity will return by the weekend, with afternoon heat indices peaking around 100 degrees from Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-131100- Champaign-De Witt-Logan-McLean-Menard-Piatt-Vermilion- 430 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated to scattered thunderstorms are expected today and this evening across east central Illinois. Severe storms are not expected, though an isolated thunderstorm could have gusty winds and small hail, along with locally heavy rains and frequent lightning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated thunderstorms are possible overnight Thursday night into Friday. There is a chance of thunderstorms again on Monday afternoon and Monday night. Summerlike heat and humidity will return by the weekend, with afternoon heat indices peaking in the upper 90s to around 100 degrees from Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ047-049>057-061>063-066>068-071>073-131100- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Macon-Morgan-Moultrie-Richland-Sangamon- Scott-Shelby- 430 AM CDT Tue Jun 12 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms will occur today and tonight. Most areas have received several inches of rain since Sunday, with isolated amounts from 4 to 7 inches south of I-72. Any excessive rainfall over saturated ground would rapidly result in runoff, increasing the flash flood threat. There is a marginal risk of severe storms this afternoon and early evening until sunset south of I-72, with hail and damaging winds possible. Locally heavy rains and frequent lightning will remain a risk too. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Isolated thunderstorms will be possible overnight Thursday night into Friday. There is a chance of thunderstorms again on Monday afternoon and Monday night. Summerlike heat and humidity will return by the weekend, with afternoon heat indices peaking from 98 to 104 degrees from Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed south of I-72 from 2 to 8 pm today. 07
In the hours before
Local storm report, Jun 12, 5:22 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
522 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HEAVY RAIN EAST PEORIA 40.67N 89.55W
06/12/2018 M1.80 INCH TAZEWELL IL BROADCAST MEDIA
NINETY MINUTE RAINFALL TOTAL AT WHOI
&&
BAKLocal storm report, Jun 12, 5:49 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
549 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN NEWTON 38.99N 88.16W
06/11/2018 M3.19 INCH JASPER IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 12, 5:54 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
554 AM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HEAVY RAIN DILLON 40.47N 89.53W
06/12/2018 M2.30 INCH TAZEWELL IL BROADCAST MEDIA
RAINFALL THIS MORNING. FROM WMBD.
&&
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 50 min |
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 45 min |
| Jun 11, 7:34 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 24 min |
| Jun 11, 9:20 PM CDT | River Flood Warning | ILX | Clay, Richland | 8 days |
| Jun 11, 10:10 PM CDT | Flash Flood Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 6 hr |
| Jun 11, 11:57 PM CDT | Special Weather Statement | ILX | Shelby | 63 min |
| Jun 12, 1:03 AM CDT | Flash Flood Warning | ILX | Christian, Cumberland, Shelby | 6 hr |
| Jun 12, 6:57 AM CDT | Flash Flood Warning | ILX | Christian, Cumberland, Shelby | 4 hr |
| Jun 12, 9:56 AM CDT | Areal Flood Warning | ILX | Clay, Effingham | 6 hr |
| Jun 12, 9:57 AM CDT | River Flood Warning | ILX | Piatt | 53 hr |
| Jun 12, 2:59 PM CDT | Flash Flood Watch | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.